Texas, 2009

Wildfire in Texas, March 29 to 31, 2009

March 29 to 31, 2009 · NWS CRP · 1 event in 1 county or zone

The Farco Mine S#35 Wilfire burned around 2200 acres in rural Webb County. 8657) No homes were threatened.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

The Farco Mine S#35 Wilfire burned around 2200 acres in rural Webb County. (N27 49.7330, W99 49.8657) No homes were threatened. Several local and state resources responded.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 29, 9:15 AM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 29, 9:15 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1015 AM CDT SUN MAR 29 2009

.DISCUSSION...WINDS WILL CONTINUE TO VEER/INCREASE THIS AFTERNOON
AS LOW PRESSURE DEEPENS OVER THE HIGH PLAINS OF COLORADO/NEW
MEXICO. NO CHANGES MADE TO THE FORECAST AT THIS TIME.

&&

.MARINE...ONSHORE FLOW WILL INCREASE THIS AFTERNOON WITH SCEC
CONDITIONS OVER THE SOUTHERN BAYS. LOW LEVEL JET INCREASES TO
35-40 KNOTS TONIGHT. EXPECT SCA CONDITIONS ESPECIALLY OVER THE
OFFSHORE WATERS LATER TONIGHT. WILL HOLD OFF ISSUING SCA UNTIL
THIS AFTERNOON.

&&

.FIRE WEATHER...RELATIVE HUMIDITY VALUES REMAIN LOW OVER THE
REGION THIS MORNING. BUT TIMING OF THE INCREASE IN WINDS BY THIS
AFTERNOON WILL ALSO SEE AN INCREASE IN RH LEVELS ALONG THE COAST.
CURRENT FIRE DANGER STATEMENT ON TRACK FOR TODAY.

&&

.PREV DISCUSSION... /ISSUED 425 AM CDT SUN MAR 29 2009/

SHORT TERM (TODAY THROUGH MONDAY)...TODAY WILL BE THE TRANSITION
DAY BACK TO ONSHORE WINDS AS THE NEXT UPR TROUGH MOVES INTO THE
CEN ROCKIES. WILL BECOME BREEZY ACROSS CEN/WRN AREAS BY LATE AFTN
AS THE PGRAD INCREASES DUE TO PRESSURE FALLS TO THE NORTH. THE
LLJ WILL INCREASE TO NEAR 40 KNOTS OVERNIGHT DUE TO THE DEEPENING
LOW. THIS WILL BEGIN TRANSPORTING MOISTURE INTO THE AREA AND WILL
LEAD TO MUCH WARMER OVERNIGHT LOWS. A LEFT EXIT REGION OF A 120+
KT JET STREAK WILL MOVE ACROSS THE AREA ON MON...BUT ONLY NERN
ZONES APPEAR TO HAVE ENOUGH MOISTURE TO MENTION POPS IN THE ZFP AND
WILL CONTINUE TO SHOW 20% CHC SHRA IN VCT AREA. BREEZY-WINDY
CONDITIONS WILL PREVAIL ACROSS THE COASTAL PLAINS BUT WINDS WILL
DROPS OFF MARKEDLY ACROSS THE WEST AS A SFC TROUGH MOVES NEAR THE
RIO GRANDE. THIS SCENARIO WILL ALSO PROVIDE TOASTY HIGHS IN THE
WEST AS H85 FLOW TURN WSW.

MARINE...IT APPEARS AT LEAST OFFSHORE AREAS WILL INCREASE TO SCA
LEVELS MON NIGHT AS LOW LEVEL FLOW INCREASES DUE TO LOW PRESSURE
TO THE NORTH. NOT BUYING THE NEARLY 25 KT WIND FORECAST SHOWN BY
THE NAM AS COOLER SHELF WATERS MAY JUST KEEP NEARSHORE WATERS AND
NRN BAYS FROM REACHING SCA WIND THRESHOLDS THROUGH MONDAY...BUT
WILL KEEP WATCHFUL EYE. SEAS WILL LIKELY REACH 7 FEET BY LATE MON
MAKING THE MARGINAL WINDS A MUTE POINT ANYWAY. THINK SRN BAYS WILL
REACH CAUTION LEVELS LATE TODAY AND SCA LEVELS LATE MON W/ THE
HELP OF THE SEA BREEZE.

FIRE WEATHER...LOW RH VALUES OF 20-30% ARE EXPECTED AGAIN TODAY
BUT WINDS ARE EXPECTED TO REMAIN JUST BELOW RED FLAG CRITERIA. NOT
CLEAR CUTE HOWEVER AS SE FLOW WILL BE ON THE INCREASE LATE THIS
AFTN AND SOME GUSTS TO 25 MPH MAY OCCUR AS RH LEVELS BEGIN TO
RISE. SO WILL NOT ISSUE RED FLAG BUT THINK FIRE DANGER STATEMENT
IS WARRANTED FOR THIS AFTN.

LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...PATTERN WILL REMAIN
PROGRESSIVE THROUGH THE WEEK WITH A SERIES OF UPPER LEVEL TROUGHS
AND FRONTS. UPPER LEVEL LOW PINWHEELING NORTHEAST THROUGH THE
CENTRAL PLAINS MONDAY NIGHT AND TUESDAY WILL SEND A COLD FRONT INTO
THE AREA TUESDAY MORNING. SOME DISCREPANCIES WITH STRENGTH/SPEED OF
FRONT THROUGH THE CWA...WITH THE 00Z GFS STRONGER AND THE NAM12
WEAKER...HANGING THE FRONT UP ALONG THE COAST TUESDAY AFTERNOON.
UPPER LEVEL PATTERN IS NOT CONDUCIVE TO DRIVE A STRONG FRONT THROUGH
THE AREA LIKE THE GFS SHOWS IN THE MORNING...AND PREFER SOMETHING
CLOSER TO THE 06Z NAM12 (WHICH IS A MIDDLE GROUND BETWEEN THE 00Z
GFS AND 00Z NAM12). PRECIP CHANCES ALONG FRONT ARE CHALLENGING.
WORKING AGAINST CHANCES IS MOISTURE THAT APPEARS SHALLOW AND LIMITED
TO THE EASTERN CWA...A STRONG CAP FORECASTED BY MODEL SOUNDINGS
TUESDAY MORNING...AND TIMING OF FRONT THROUGH THE AREA DURING THE
MORNING. ON THE FLIP SIDE...FAVORABLE UPPER LEVEL DYNAMICS
ASSOCIATED WITH THE LEFT EXIT REGION OF A 135 KNOT JET STREAK WILL
BE IN PLACE...AND THE POSSIBILITY OF A SLIGHTLY SLOWER FRONT THROUGH
THE COASTAL BEND (CLOSE TO THE 06Z NAM12 DESCRIBED ABOVE) MAY LEND
TO DESCENT INSTABILITY AND WEAKENING CAP ACROSS THE NORTHEAST CWA
JUST BEFORE THE FRONT MOVES THROUGH. IN FACT 06Z NAM12 IS INDICATING
CAPES OF AROUND 1500 J/KG ACROSS THE NORTHEAST CWA JUST AHEAD OF THE
FRONT AROUND 18Z TUESDAY. WITH ALL THIS SAID...HAVE FORECASTED
HIGHEST POPS OF 40% ALONG AND EAST OF A VCT-NGP LINE AND TAPERED
POPS QUICKLY OFF WEST OF THIS LINE.

COOLER TEMPS TUESDAY NIGHT BEHIND THE FRONT...HOWEVER ONSHORE FLOW
WILL REFORM BY MIDDAY WEDNESDAY AFTERNOON BEFORE YET ANOTHER
FRONT...ASSOCIATED WITH PROGRESSIVE SHORT WAVE TROUGH MOVES THROUGH
THE AREA THURSDAY MORNING. COULD BE AN ISOLATED SHOWER ACROSS THE
NORTHEAST CWA AHEAD OF THIS NEXT FRONT...HOWEVER MOISTURE RETURN IS
VERY LIMITED AND HAVE ONLY PUT GHOST 10 POPS IN GRIDS FOR THIS AREA.
ONSHORE FLOW WILL YET AGAIN QUICKLY DEVELOP THURSDAY NIGHT AND
FRIDAY. GFS/ECMWF SHOWS A DEEPER UPPER LEVEL TROUGH DEVELOPING OVER
THE SOUTHERN ROCKIES BY SATURDAY MORNING...BUT DIFFER ON TIMING OF
TROUGH OUT INTO THE PLAINS AND ASSOCIATED COLD FRONT...WITH THE 00Z
GFS SLOWER THAN THE 00Z ECMWF.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    77  60  82  66  80  /   0  10  10  10  40
VICTORIA          75  55  79  64  77  /   0  10  20  20  40
LAREDO            87  60  96  66  88  /   0  10  10  10  10
ALICE             81  57  91  65  82  /   0  10  10  10  20
ROCKPORT          73  62  77  70  76  /   0  10  10  10  40
COTULLA           83  56  92  62  83  /   0  10  10  10  10
KINGSVILLE        79  59  89  66  82  /   0  10  10  10  30
NAVY CORPUS       72  65  79  71  77  /   0  10  10  10  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TMT/89...SHORT TERM
Hazardous weather outlook, Mar 29, 4:22 AM CST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
522 AM CDT SUN MAR 29 2009

TXZ229>234-239>247-301030-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
522 AM CDT SUN MAR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF DRY AIR...GUSTY WINDS AND DRY VEGETATION DUE TO
THE DROUGHT WILL PROVIDE AN ELEVATED WILD FIRE DANGER ACROSS SOUTH
TEXAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY ALONG AND WEST
OF U.S. 77 BEHIND A COLD FRONT. ELEVATED FIRE WEATHER CONDITIONS
WILL OCCUR ACROSS SOUTH TEXAS BEHIND A SECOND COLD FRONT ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-301030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
522 AM CDT SUN MAR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TONIGHT ACROSS THE
OFFSHORE GULF WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED MONDAY NIGHT ACROSS THE
GULF WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MJG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Webb

When
March 29, 11:00 AM CST to March 31, 11:00 AM CST
Where
Webb forecast zone
Reported by
Park/Forest Service
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

The Farco Mine S#35 Wilfire burned around 2200 acres in rural Webb County. (N27 49.7330, W99 49.8657) No homes were threatened. Several local and state resources responded.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, March 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 162206.